Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Have swelling on left temple. Taking ibuprofen. Guide?

Dec 2013
User rating for this question
Answered by

Practicing since : 2002
Answered : 4129 Questions
I have swelling/bump on my left temple. Tender to the touch, but does subside if I take ibuprofen. There is a little pressure, but no other symptoms. My thing is I don't remember bumping my head and thats what it looks like though no bruise.
Posted Wed, 12 Jun 2013 in Skin Hair and Nails
Answered by Dr. Sanjay Kumar Kanodia 57 minutes later

Welcome and thanks for posting your query to XXXXXXX

Myself Dr S K Kanodia and will try to provide you the best of information regarding your query.

As per your query you have swelling over left temple which subsides on taking ibuprofen.

Though your history is very short and by this short history its too early to reach to a nearest possible diagnosis.
Even then this can be either a simple swelling which is there for some times and would regress by itself or the other possibility of inflammation of the structures in this area.

The most close possibility of swelling which recedes on taking painkillers might be related to the inflammation of the artery (the blood vessel) in this area. Your age group is one of the indicator for this kind of swelling.

We would like to know certain important points related to your query :
1. Since how long you have this problem.
2. Is it felt on the skin or under the skin.
3. Is there any kind of pulsation felt on the swelling.
4. Do you feel any other symptoms such as headache on one side of the head or any problem in vision or any other generalized symptom.

If the swelling is present from more than 3 weeks and is felt under the skin with some pulsations and with certain other symptoms of visual problem such as reduced or blurred vision on this side or with some symptoms of general ill feeling or any other feeling then it is better to consult a physician. Your physician would best analyze the situation by examination and certain tests and treat the condition accordingly.

Hope these informations will help you. If you have any further query I will be happy to help.

Dr Sanjay Kumar Kanodia
MD (Dermatology)
Above answer was peer-reviewed by
Follow-up: Have swelling on left temple. Taking ibuprofen. Guide? 26 minutes later
Answers to above questions:

I've had it since last Thursday
Under the skin
I can't really tell any pulsation... would it be easy to feel?
No blurryness anything like that. No real headache pain... just the slight pressure.
I DID read about temporal arteritis.
Answered by Dr. Sanjay Kumar Kanodia 2 hours later
Welcome again to the forum Madam.

Thanks a lot for your prompt reply.

After reading the whole series of informations provided by you, the good news for you is that your problem is nothing serious. As it is present just from 4 days only, so it is too early to make any diagnosis or any possibility out of it.

I can make out that you also suspected of “Temporal arteritis”. As the related informations were not provided in your first query, so we try to make the commonest diagnosis at that particular age as evident from my previous Email. But as per the simple symptom of pain and swelling of very short duration, I would not like to go or think in direction temporal arteritis.

For the arterial pulsation as you asked, the temporal artery at this place is very superficial. So we can feel the pulsation with soft touch, which is a normal phenomenon. It is considered problematic only if there is a thrust or turbulent kind of noise felt at that area.

So you can rest assured for your simple problem. You can take tablet “paracetamol” by mouth (available as over the counter drug) rather than "ibuprofen". Paracetamol is more safer drug than ibuprofen.

I would also recommend to check your blood pressure also. Sometimes because of slight fluctuation in blood pressure we may feel a pressure symptom. Lastly, If the problem continues for next 3 weeks then it would be better to consult a physician.

Hope these informations will help you. If you have any further query I will be happy to help.

"With good health wishes"


Dr Sanjay Kumar Kanodia
MD (Dermatology)
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor